does crushing pain meds for the sphincter of oddi attack help
I just finally realized I think I have the sphincter of oddi spasms after taking narcotics, I had my GB out 8-2010. and I hadn't put 2 & 2 together, it started with ultram, after taking it I would get these horrible attacks that sent me to the ER, once I had acute pancreatitis with amylase & lipase levels elevated. I finally thought I must be allergic to ultram now, but the same attack happened at the hospital after receiving morphine, I thought it was an ulcer, but yesterday I took 2 tylenol with codeine for lower abdominal pain and about 20 mins later I had that same pain, I described it to my husband as it felt like a GB attack or the same as when I had pancreatitis. My question is I thought I read something where somebody tried to crush their pain meds and mix it with food and it seemed to not cause the sphincter to spasm, can anyone correlate with this?
Luckyace, I'm not sure crushing the meds would have any effect on SOD. The problem with SOD is that taking many of the narcotic-type meds causes pressures in the duct to rise and that rise causes the pain, unfortunately. Talk with your doc about managing the discomfort. In the meantime, if you haven't been evaluated for SOD and it seems to you and and your doctor that it could be the cause, you need to consult with a specialist who deals with that disorder since it seems that many any GI docs aren't that familiar with it's treatment.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.